Alert archive / Oregon / Red Flag Warnings in 2006

Red Flag Warning 11, NWS Medford, OR

September 13, 2006Harney County, Klamath County, Lake County, Oregon

NWS Medford, OR issued this red flag warning at Sep 13, 2006, 5:20 AM PDT for Harney County, Klamath County, Lake County, Oregon. It took effect at Sep 13, 2006, 2:00 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 13, 2006, 5:20 AM PDT (12:20 UTC)
In effect from
Sep 13, 2006, 2:00 PM PDT
Expired
Sep 13, 2006, 7:29 PM PDT
In force
5 hr
Issued by
NWS Medford, OR

Counties Harney County, OR, Klamath County, OR, Lake County, OR

The radar

The Medford radar (KMAX), 213 km from the middle of the area, began a volume at 12:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 0.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2006-09-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2006-09-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1875 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000
WWUS86 KMFR 131220
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
520 AM PDT WED SEP 13 2006

...INCREASING WINDS COMBINED WITH LOW RELATIVE HUMIDITY WILL
PRODUCE CRITICAL FIRE WEATHER CONDITIONS FOR PORTIONS OF SOUTH-
CENTRAL OREGON THIS AFTERNOON AND EVENING... 
.AN INCOMING COLD FRONT WILL ALLOW WINDS TO INCREASE ACROSS
EASTERN OREGON THIS AFTERNOON THROUGH THIS EVENING. THE WINDS IN
COMBINATION WITH LOW RELATIVE HUMIDITY WILL CREATE RED FLAG
WARNING CONDITIONS.

ORZ624-625-132200-
/O.UPG.KMFR.FW.A.0010.060913T2000Z-060914T0400Z/
/O.NEW.KMFR.FW.W.0011.060913T2100Z-060914T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
520 AM PDT WED SEP 13 2006

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN
SOUTH-CENTRAL OREGON ZONES 624 AND 625 INCLUDING THE 
FREMONT-WINEMA NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF
LAKE AND HARNEY COUNTIES...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM PDT THIS EVENING. THE WARNED
AREA CONSISTS OF SOUTH-CENTRAL OREGON ZONES 624 AND 625 INCLUDING
THE FREMONT-WINEMA NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF
LAKE AND HARNEY COUNTIES. THE FIRE WEATHER WATCH IS NO LONGER IN
EFFECT.

A COLD FRONT WILL MOVE INTO THE REGION TODAY. WESTERLY WINDS WILL
INCREASE TO 10 TO 20 MPH THIS AFTERNOON WITH FREQUENT GUSTINESS
OF 20 TO 25 MPH. HIGHER GUSTS UP TO 30 MPH ARE EXPECTED ON THE
RIDGES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16
PERCENT. THESE CONDITIONS...COMBINED WITH VERY DRY FUELS...WILL
PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL OVER THE AREA.

PLEASE INFORM CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

STAVISH
2 follow-up statements
000
WWUS86 KMFR 132146
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
246 PM PDT WED SEP 13 2006


ORZ624-625-140300-
/O.CON.KMFR.FW.W.0011.000000T0000Z-060914T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
246 PM PDT WED SEP 13 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTH
CENTRAL OREGON ZONES 624 AND 625 INCLUDING THE FREMONT WINEMA 
NATIONAL FOREST AND BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY 
COUNTIES...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY IN SOUTH CENTRAL OREGON
ZONES 624 AND 625 INCLUDING THE FREMONT WINEMA NATIONAL FOREST AND
BLM LANDS ACROSS PORTIONS OF LAKE AND HARNEY COUNTIES.

A COLD FRONT WILL MOVE INTO THE REGION THIS EVENING. WESTERLY WINDS 
WILL INCREASE TO 10 TO 20 MPH THIS AFTERNOON WITH FREQUENT
GUSTINESS OF 20 TO 25 MPH. HIGHER GUSTS UP TO 30 MPH ARE EXPECTED
ON THE RIDGES. MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 8 TO 16
PERCENT. THESE CONDITIONS...COMBINED WITH VERY DRY FUELS... WILL
PRODUCE EXPLOSIVE FIRE GROWTH POTENTIAL OVER THE AREA.

PLEASE INFORM CREWS IN THE FIELD OF THIS RED FLAG WARNING.

$$

11
000
WWUS86 KMFR 140229
RFWMFR

RED FLAG WARNING
NATIONAL WEATHER SERVICE MEDFORD OR
729 PM PDT WED SEP 13 2006


ORZ624-625-140330-
/O.CAN.KMFR.FW.W.0011.000000T0000Z-060914T0300Z/
KLAMATH BASIN AND THE FREMONT-WINEMA NATIONAL FOREST-
SOUTH CENTRAL OREGON DESERT INCLUDING THE BLM LAND IN EASTERN
LAKE AND WESTERN HARNEY COUNTIES-
729 PM PDT WED SEP 13 2006

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE RED
FLAG WARNING. HUMIDITIES ARE INCREASING AND WINDS DECREASING...
RED FLAG CONDITIONS NO LONGER EXIST. 

$$
MWJ

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this red flag warning went out at Sep 13, 2:30 AM PDT, 2 hours 50 minutes earlier.

Area forecast discussion, Sep 13, 2:30 AM PDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
230 AM PDT WED SEP 13 2006

.SHORT TERM...BIG HEIGHT FALLS DEVELOPING OVER THE PACIFIC NORTHWEST
LATER TODAY IN ADVANCE OF STRONG UPPER TROUGH DROPPING SOUTHWARD
FROM WESTERN CANADA. BY LATE THURSDAY THE UPPER TROUGH WILL HAVE
SETTLED IN OVER THE REGION WITH LITTLE CHANGE FRIDAY AS THE UPPER
TROUGH PERSISTS OVER THE FORECAST REGION. UNSEASONABLY COLD AIR MASS
WILL SPREAD OVER THE AREA BY THURSDAY AND A SPECIAL WEATHER
STATEMENT HAS BEEN ISSUED DETAILING THE UPCOMING CHANGES. INITIALLY
THE AIR MASS WILL STILL BE QUITE DRY OVER MOST OF THE REGION...BUT
BY FRIDAY DEEPER MOISTURE WILL ALLOW FOR THE BEST CHANCE OF
WIDESPREAD PRECIPITATION.

&&

.LONG TERM...UNSEASONABLY STRONG UPPER TROUGH WILL SHIFT EAST OVER
THE ROCKY MOUNTAINS SATURDAY. BRIEF RIDGING STILL ON TRACK FOR
SUNDAY...THEN SOME MODEL DIFFERENCES SHOW UP MONDAY IN HOW THEY WANT
TO HANDLE THE APPROACH OF THE NEXT TROUGH. THE GFS IS MORE AGGRESSIVE
AT THIS POINT LOWERING THE HEIGHTS LATE MONDAY. ON TUESDAY THE
MODELS MOVE THE TROUGH INLAND AND AGAIN THE ECMWF MAINTAINS HIGHER
HEIGHTS ACROSS THE FORECAST REGION COMPARED TO THE GFS.

&&

.AVIATION...AREAS OF IFR CONDITIONS ALONG THE COAST AND EXTENDING
INLAND VICINITY NORTH BEND THIS MORNING...IMPROVING THIS AFTERNOON.
VFR ELSEWHERE.

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR WINDS AND SEAS FROM FLORENCE TO CAPE
     BLANCO 0-60 NM.
     GALE WARNING AND HAZARDOUS SEAS WARNING FROM CAPE BLANCO TO CA
     BORDER 0-60 NM.
     FIRE WEATHER WATCH WEDNESDAY AFTERNOON AND EVENING FOR
     FIRE WX ZONES 624 AND 625.
CA...GALE WARNING AND HAZARDOUS SEAS WARNING FROM CA BORDER TO PT ST
     GEORGE 0-60NM.
&&

RH

The office that day

Everything else NWS Medford, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 2:38 PM PDTFreeze WatchMFRKlamath, Lake6 hr

Nearby

Red Flag Warnings in Oregon, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.